MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Codes Failure to Power Up (1476); Unexpected Shutdown (4019)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not received the autopulse platform in complaint for investigation.A supplemental report will be filed if and when the product is returned and investigation has been completed.
 
Event or Problem Description
During the shift check, the autopulse platform powered off on its own after 3 minutes and wouldn't power back on.The good working autopulse li-ion battery was used to power on the platform.Per the reporter, no error messages were noted.In addition, the user observed crack on the platform's top cover near the lcd screen and noisy platform fan.No patient involvement.
 
Additional Manufacturer Narrative
The reported complaint of "the autopulse platform (sn (b)(6)) powered off on its own after 3 minutes and wouldn't power back on was not confirmed during the functional testing and the archive data review.The autopulse platform was powered on successfully during the testing.There were no device deficiencies found during the evaluation of the returned platform that could have caused or contributed to the reported complaint.The customer reported crack on the top cover was confirmed during the visual inspection.The probable root cause for the damage on the top cover could be due to user mishandling such as a drop.The customer reported noisy platform fan was not confirmed during the functional testing.Visual inspection was performed and found damaged front enclosure and bent battery lock clip as a result of user mishandling such as a drop, unrelated to the reported complaint.The front enclosure and bent battery lock clip was replaced to address the damage.In addition, observed the encoder drive shaft does not rotate smoothly, exhibits binding and resistance due to a sticky clutch plate, unrelated to the reported complaint.The sticky clutch plate was deburred to address the issue.The cause for the sticky clutch could be due to normal wear and tear.The autopulse platform is a reusable device and was manufactured in june 2008 and is 12 years old, well beyond the expected service life of 5 years.The platform was subjected to the run-in test using the 95% patient large resuscitation test fixture (lrtf) with good known test battery for 30 minutes without any fault or error.The autopulse platform passed the initial functional testing without any fault or error.However, the load cell characterization test revealed that one of the load cells is over-reporting, unrelated to the reported complaint.The defective load cell was likely attributed to mishandling such as a platform drop.Review of the archive data indicated multiple user advisory (ua) 12 (lifeband not present) on the customer reported event date, and the error message was cleared.The observed user advisory (ua) 12 error message is unrelated to the reported complaint.The user advisory (ua) 12 error message alerts when the lifeband is not properly installed.This can be cleared by ensuring that the lifeband is properly installed and restarting the platform.Following the service repair, the autopulse was subjected to the run-in test using the 95% patient large resuscitation test fixture (lrtf) with good known test batteries until discharged without any fault or error.

Brand Name
AUTOPULSE RESUSCITATION MODEL 100
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose, ca
MDR Report Key10023383
Report Number3010617000-2020-00460
Device Sequence Number2813022
Product Code DRM
UDI-Device Identifier00849111000116
UDI-Public00849111000116
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0700-02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2020
Initial Date Received by Manufacturer 04/14/2020
Supplement Date Received by Manufacturer05/11/2020
Initial Report FDA Received Date05/05/2020
Supplement Report FDA Received Date06/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1